MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-60
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was attempting to use a closurefast catheter for treatment of the great saphenous vein (gsv).The ifu was followed.It was reported the vessel had a tortuous section.The physician removed the catheter from the patient and back loaded the glide wire through the port in the handle and the wire become stuck approximately 2/3 of the way through the lumen of the catheter.The physician  removed the wire and flushed the catheter and re-inserted the wire through the handle a second time and the wire stopped at the same location as the first time.It was then attempted to remove the wire but the wire would not move.Force was applies and the catheter came apart/shredded.  the wire is still imbedded in the the catheter.A second catheter was used to treat the gsv in two sections to avoid navigating through the tortuous section.No pateint injury reported.
 
Additional Manufacturer Narrative
Product analysis: returned device: lot number #232470172 was confirmed on the device catheter label.No ancillary devices or images were returned for review with the device.No damage was noted to the catheter heating element/coil.The catheter cable connector was examined: all pins were visually inspected to be straight.The catheter reference key shows evidence of wear, and the red ink was visible in some areas.A guidewire returned with dried biologics present and was inserted into the leur port of the catheter handle.Several attempts were made to remove the guidewire, however, too much resistance was met, and the guidewire could not be removed.Visual inspection of the returned catheter revealed severe damage to the catheter shaft.The catheter shaft appeared detached/separated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information reported that the issue occurred out side of the patient's body.The physician tried loading the guidewire into the rf catheter and experienced resistance when trying to move the wire through the catheter.The units(wire and catheter) came apart when physician tried to remove the wire from the catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18344175
Report Number2183870-2023-00442
Device Sequence Number20400554
Product Code GEI
UDI-Device Identifier00643169862968
UDI-Public00643169862968
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberCF7-7-60
Device Lot Number232470172
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/20/2024
01/20/2024
02/20/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/08/2024
02/09/2024
02/28/2024
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight90 KG